Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Off Lexapro  (Read 81 times)

0 Members and 1 Guest are viewing this topic.

Offline shardeni

  • Newbie
  • *
  • Posts: 49
  • Rec's: 1
  • Personal text
    • Poke This Member
Off Lexapro
« on: June 25, 2014, 09:28:45 PM »
I have been off Lexapro for one week now and my hair is still  falling out.  This in itself is causing me anxiety.  I do not want to go bald.  (I'm female ).  I had my thyroid checked and it was normal .  It started when I went on the Lexapro almost 4 months ago.  I get nervous when I have to wash my hair because of all the hair I will see.  Does anyone (Ian?) know when I might expect it to stop?
Bookmark and Share

Offline stevo1111

  • Full Member
  • ***
  • Posts: 225
  • Rec's: 7
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Off Lexapro
« Reply #1 on: June 25, 2014, 09:59:04 PM »
Did you take the generic, by any chance? My wife had this same issue when she switched from brand name Wellbutrin to generic. Some will pin this on an anxiety response. Others will suggest it's some of the binders or preservatives in the medications. I can't say for sure, but I can say that my wife has never ever been an anxious person.

Whatever it might be, I suspect it will run its course quickly. If I remember right, my wife's hair stopped falling out about 2 weeks after stopping and then came back to normal after about another month.

Try to do all the things folks normally do to get "toxins" out: drink a lot of clear fluids, exercise, eat a diet high in fiber and whole foods and good fatty acids. Also, my wife found biotin to be very helpful for her hair and nails.

Bookmark and Share

Offline shardeni

  • Newbie
  • *
  • Posts: 49
  • Rec's: 1
  • Personal text
    • Poke This Member
Re: Off Lexapro
« Reply #2 on: June 25, 2014, 10:23:01 PM »
Yes I did take the generic!!  Thank you for your response.  I will follow your advice.  And I will get some biotin. 
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3918
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Off Lexapro
« Reply #3 on: June 26, 2014, 12:13:09 AM »
I have been off Lexapro for one week now and my hair is still  falling out.

It takes about a week for Lexapro to be eliminated from the body. It will probably also take a little while longer for the physical changes that cause the hair loss to unravel too, assuming it was the med.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1059 Views
Last post August 07, 2007, 04:24:26 PM
by lkb
1 Replies
1385 Views
Last post August 16, 2007, 02:50:08 PM
by retrogurl88
4 Replies
1751 Views
Last post October 24, 2007, 10:13:18 AM
by Hopeful Nut
7 Replies
1605 Views
Last post January 08, 2013, 03:30:14 PM
by jay8510
59 Replies
8107 Views
Last post June 12, 2012, 12:17:55 AM
by insights